Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 155, NWS Paducah, KY

May 25, 2000New Madrid County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 25, 2000, 12:27 AM CDT for New Madrid County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2000, 12:27 AM CDT (05:27 UTC)
Expired
May 25, 2000, 1:00 AM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Whole counties

County New Madrid County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:30 PM CDTSevere Thunderstorm WatchSPC7 hr
May 24, 11:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2916 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS53 KPAH 250527
SVRPAH
MOC143-250600-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEW MADRID COUNTY IN SOUTHEAST MISSOURI

* UNTIL 100 AM CDT

* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A LINE OF SEVERE THUNDERSTORM EXTENDING FROM PARMA TO 4 MILES
  SOUTHEAST OF RISCO TO 9 MILES SOUTH OF PORTAGEVILLE...MOVING
  EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER HOWARDVILLE AT 1235 AM CDT
  OVER NEW MADRID AT 1240 AM CDT

STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE
THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND
SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM
WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 PM CDT, 10 hours 27 minutes earlier.

Area forecast discussion, May 24, 2:00 PM CDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT WED MAY 24 2000

12Z UA ANALYSIS REVEALS JET STREAK/PERTURBATION IDENTIFIABLE FROM H7
TO H3 IN NW FLOW UPSTREAM OF PAH FA. IR LOOPS SHOWS REMNANTS OF AM
CONVECTION CONTINUING THEIR SE DEPARTURE ACROSS TN...BUT SURFACE
ANALYSIS REVEALS WEAK TROF/BOUNDARY STRETCHING IN NE-SW FASHION
ACROSS NRN TIER/EXTREME NERN PTNS OF PAH FA. WEAK BUBBLE HIGH OVER
HEART OF FA NOTED IN WAKE OF DEPARTING AM CONVECTION SHOULD
DISSIPATE AS AFTERNOON WEARS ON.

LATEST VISIBLE LOOPS SHOW CONSIDERABLE SUNSHINE OVER PAH FA. SURFACE
ANALYSIS REVEALS DEFINITIVE DEW POINT GRADIENT WITH FAR NRN/NERN
PTNS FA UNDER THE INFLUENCE OF DRIER AIR. IT APPEARS THAT THE
FRONTAL BOUDARY IS PIVOTING TO MORE OF A W-E ORIENTATION...AND IF
THIS CONTINUES...WOULD EXPECT ITS SRN PUSH WL STALL AND MOST OF SRN
SECTIONS OF FA WL REMAIN IN WARM SOUPY AIR MASS. LATEST LAPS DATA
REVEALS CAPES >3K J/KG...AND THATS PRIOR TO PEAK HEATING. THIS
ALIGNS WELL W/SPC SWODY1 WHICH PAINTS ALL BUT EXTREME NRN/NERN PTNS
FA IN SLGT RISK. EXPECT THAT ANY ACTIVITY THAT DEVELOPS WL BE
SCT...PROBABLY A COMBO OF DIURNALLY DRIVEN AND ADVECTIVE FM SRN
PLAINS...SO WELL RETAIN CHC CATEGORY POPS THRU TONIGHT. WL WAIT
CLOSE TO PRESS TIME FOR LATEST BOUNDARY LOCATION AND FINAL COUNTY
BREAK-OUT...INCLUDING DECISION ON WHETHER OR NOT TO DROP POPS FM ANY
OF FAR NRN OR NERN COUNTIES.

A DIFFICULT MODEL DIAGNOSIS IS WHAT TO EXPECT LATE TONIGHT-THU AS
VORT MAX EJECTS OUT OF PLAINS. MODELS SUGGEST AIR MASS OVER PAH FA WL
BE STABILIZING AS IT SAGS SURFACE BOUNDARY SOUTH THRU AREA AND HIGH
PRESSURE BUILDS IN ITS WAKE. HOWEVER MODELS SIMULTANEOUSLY MOVE MAX
MRH/QPF OVERTOP SAID HIGH AND PAH FA BY 12Z...AS IMPRESSIVE VORT MAX
MOVES PRETTY MUCH W-E ACROSS AR/TN BORDER ZONES. AM RELUCTANT TO BUY INTO
MODELS AGGRESSIVE SOUTHWARD PUNCH OF THE BOUNDARY...ESPECIALLY IF IT
CONTINUES TO INDICATE A W-E PIVOT. AM THEREFORE INCLINED TO LINGER A
CHC POP THRU THU...FM BEST CHC SRN/SWRN SECTIONS TO LEAST CHC NRN/NERN
PTNS FA...CLOSELY IN TUNE W/SPC SWODY2.

FWC NOS OBVIOUSLY A RESULT OF DRAGGING FRONT ALL THE WAY THRU THE
FA...AS TEMPS FOR THU ARE 7-10F COOLER THAN ITS PREVIOUS RUN. WL
GENERALLY TAILOR ZFP W/WARMER THERMAL APPROACH OF HANGING FRONTAL
BOUNDARY ACROSS FA...PROBABLY MORE A RESEMBLANCE OF WARMER FAN NOS
SAVE FOR POSSIBLY FAR NERN PTNS.

.PAH...NONE.
DH

In the hours before

Local storm report, May 24, 9:33 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0928 PM    1 1/2 W DEXTER            MO   1.75 INCH HAIL
05/24/00   STODDARD                       NEAR HIGHWAY ZZ

DH
Local storm report, May 24, 9:36 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0934 PM    JUST WEST BERNIE          MO   .75 INCH HAIL
05/24/00   STODDARD

DH
Local storm report, May 24, 9:39 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
939 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0820 AM    LODI                      MO   TORNADO
05/24/00   WAYNE

0550 PM    BREMEN                    KY   1.00 INCH HAIL
05/24/00   MUHLENBERG

0654 PM    5 N ELKTON                KY   .75 INCH HAIL
05/24/00   TODD

0739 PM    ALLEGRE                   KY   1.75 INCH HAIL
05/24/00   TODD

0928 PM    1 1/2 W DEXTER            MO   1.75 INCH HAIL
05/24/00   STODDARD                       NEAR HIGHWAY ZZ

0934 PM    JUST WEST OF BERNIE       MO   .75 INCH HAIL
05/24/00   STODDARD

KH
Local storm report, May 24, 11:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1126 PM CDT WED MAY 24 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    DONIPHAN                  MO   WIND DAMAGE
05/24/00   RIPLEY                         SEVERAL TREES DOWN

MY
Local storm report, May 25, 12:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1206 AM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    COUNTYWIDE                MO   WIND DAMAGE
05/24/00   RIPLEY                         WIDESPREAD TREE AND POWER
                                          LINE DAMAGE

MY
Local storm report, May 25, 12:15 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1215 AM CDT THU MAY 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1137 PM    NEELYVILLE                MO   70 MPH TSTM WIND GUST
05/24/00   BUTLER                         60 TO 70 MPH WINDS IN
                                          SOUTHWEST BUTLER COUNTY

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:44 PM CDTSevere Thunderstorm WarningPAHCarter46 min
May 24, 9:14 PM CDTSevere Thunderstorm WarningPAHStoddard46 min
May 24, 9:57 PM CDTSevere Thunderstorm WarningPAHStoddard48 min
May 24, 10:13 PM CDTSevere Thunderstorm WarningPAHMississippi47 min
May 24, 10:56 PM CDTSevere Thunderstorm WarningPAHRipley34 min
May 24, 11:26 PM CDTSevere Thunderstorm WarningPAHButler34 min
May 24, 11:49 PM CDTFlash Flood WarningPAHStoddard4 hr
May 25, 12:05 AM CDTSevere Thunderstorm WarningPAHNew Madrid25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.